Alert archive / Virginia / Special Weather Statements in 2011
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jul 30, 2011, 4:12 PM EDT for Amherst County, City of Lynchburg, Virginia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2011, 4:12 PM EDT (20:12 UTC)
- Expired
- Jul 30, 2011, 5:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Blacksburg, VA
Counties Amherst County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
252
WWUS81 KRNK 302012
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT SAT JUL 30 2011
VAZ034-035-045-302115-
AMHERST VA-BEDFORD VA-CAMPBELL VA-
412 PM EDT SAT JUL 30 2011
...A STRONG THUNDERSTORM WILL AFFECT AMHERST...BEDFORD AND CAMPBELL
COUNTIES...
AT 410 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF FORKS OF BUFFALO...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR PLEASANT VIEW AROUND 420 PM...COLEMAN FALLS
AROUND 445 PM...NAOLA AROUND 450 PM AND ELON AROUND 515 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3779 7920 3779 7918 3761 7893 3736 7918
3755 7946 3756 7944 3758 7944 3765 7938
3767 7934 3771 7931 3781 7923
$$
SKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:51 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 30, 3:51 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 351 PM EDT SAT JUL 30 2011 .SYNOPSIS... A FRONTAL BOUNDARY WILL REMAIN OVER THE AREA THROUGH SUNDAY NIGHT AND BE THE FOCUS FOR SCATTERED SHOWERS AND STORMS. HIGH PRESSURE WILL BRING DRY WEATHER BACK TO THE REGION MONDAY THROUGH WEDNESDAY. ON FRIDAY...ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA ALONG WITH SCATTERED SHOWERS AND STORMS. && .NEAR TERM /THROUGH SUNDAY/... AS OF 1930Z...330 PM EDT...THE SURFACE COLD FRONT IS SOUTH OF THE AREA. THE 850 MB COLD FRONT IS ACROSS THE WESTERN AND NORTHERN PARTS OF THE REGION. CLUSTERED SCATTERED SHOWERS AND STORMS HAVE DEVELOPED ALONG THIS BOUNDARY. WE ARE ANTICIPATING THE 850 MB FRONT TO SAG FARTHER SOUTH TONIGHT TO NEAR THE VA/NC BORDER. ANTICIPATE ADDITIONAL SHOWERS AND STORMS TO EXIST ALONG AND NEAR IT HEADING INTO THE EVENING HOURS. WE DO NOT EXPECT PRECIPITATION TO END OVERNIGHT...BUT REMAIN SCATTERED ALONG THIS BOUNDARY THROUGH THE OVERNIGHT HOURS. HOWEVER...THE FREQUENCY OF THUNDERSTORMS IS EXPECTED TO WANE. LOW LEVELS WINDS WILL GRADUALLY VEER NORTHEAST AS THE NIGHT PROGRESSES...AND WE ARE EXPECTING A MOSTLY CLOUDY TO CLOUDY SKY ACROSS THE REGION TO DEVELOP AS LOW LEVEL MOISTURE POOLS ALONG AND OVER THE MOUNTAINS. ON SUNDAY...CLOUDS WILL LINGER THROUGH THE DAY AS THE 850 MB FRONT HOLDS FAST NEAR THE VA/NC BORDER. SHOWERS AND STORMS WILL BE FOCUSED NEAR THIS BOUNDARY THROUGH THE DAY...WITH THE BEST COVERAGE IN THE AFTERNOON WHEN INSTABILITY ALOFT WILL BE AT ITS GREATEST. THE CLOUD COVER WILL HELP KEEP TEMPERATURES A LITTLE COOLER THAN IN RECENT DAYS. LOW TO MID 80S WILL BE COMMON IN THE MOUNTAINS WITH MID TO UPPER 80S EAST OF THE BLUE RIDGE. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... AT THE BEGINNING OF THE SHORT TERM PERIOD...THE SOUTHERN PORTION OF THE FORECAST AREA WILL RESIDE UNDER THE FAVORABLE RIGHT REAR QUAD OF AN UPPER LEVEL JET. THIS LIFT COMBINED WITH THE FORCING ALONG A SLOW MOVING SFC BOUNDARY SHOULD PROMOTE GOOD COVERAGE OF SHOWERS AND STORMS SOUTH OF HIGHWAY 460. AS THE MID LEVEL TROF AXIS SHIFTS EAST MONDAY...PRECIP CHANCES WILL DIMINISH LATE SUNDAY NIGHT AND EARLY MONDAY. IN A CHANGE FROM THE PREVIOUS FORECAST...DID EXTEND CHANCE OF PRECIP IN THE SOUTHEAST INTO MONDAY MORNING WITH THE SFC BOUNDARY STILL NEARBY. USED A BLEND OF THE GFS/NAM MOS GUIDANCE FOR TEMPS ON MONDAY...AS LINGERING CLOUDS KEEP TEMPS FOR REACHING THE MUCH WARMER GFS MOS VALUES. DRY WEATHER EXPECTED MONDAY NIGHT AND TUESDAY...WITH LOW LEVEL THETA-E RIDGE SUPPRESSED SOUTH OF THE REGION. TEMPERATURES WILL SOAR ABV NORMAL AGAIN BY TUESDAY AS THE SOUTHERN U.S. SUB-TROPICAL RIDGE BEGINS TO NOSE ITS WAY INTO OUR AREA. CONSIDERING THE SIGNIFICANT INCREASE IN 1000-850MB THICKNESSES UNDER SUNNY SKIES...PUSHED UP HIGHS A FEW DEGREES TUESDAY NEAR THE WARMER GFS MOS GUIDANCE. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE LONG RANGE MODELS AND ENSEMBLES ARE IN GENERAL AGREEMENT THAT THE SOUTHERN U.S. SUB-TROPICAL RIDGE BUILDS INTO THE MID-ATLANTIC REGION THROUGH THURSDAY. THEN...THE UPPER FLOW FLATTENS LATE IN THE WEEK AND INTO THE WEEKEND AS WEAK SHORT WAVES IN THE WESTERLIES SUPPRESS THE UPPER RIDGE. THE ECMWF AND ITS ENSEMBLES ARE THE LEAST AGGRESSIVE WITH HOW FAR EAST THE UPPER RIDGE BUILDS...WHILE THE CANADIAN MODEL IS THE MOST AGGRESSIVE. GENERALLY LEANED TOWARD THE GFS SOLUTION WHICH IS BETWEEN THE TWO...BUT CLOSER TO THE ECMWF. AS THE UPPER RIDGE BUILDS...TEMPERATURES WILL AGAIN SURGE WELL ABOVE NORMAL...WITH GEFS ENSEMBLES SHOWING 850MB TEMPS GREATER THAN 2 STANDARD DEVIATIONS ABV NORMAL FOR WEDNESDAY THROUGH FRIDAY WHICH APPEAR TO THE WARMEST DAYS OF THE LONG TERM PERIOD. THERE IS STILL DISAGREEMENT IN THE MODELS IN TERMS OF THE TIMING OF UPPER LEVEL SHORTWAVES. HOWEVER...AS PW VALUES INCREASE...THE COVERAGE OF SHOWERS AND STORMS WILL GRADUALLY INCREASE AS THE WEEK PROGRESSES...WITH THE BEST CHANCE OF PRECIPITATION LATE FRIDAY/SATURDAY WHEN THE GFS/ECMWF BRING AN UPPER LEVEL SHORTWAVE...EMBEDDED IN THE UPPER LEVEL ZONAL FLOW...THROUGH THE AREA. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... CONDITIONS WILL REMAIN PRIMARILY VFR THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING. THE EXCEPTION TO THIS RULE WILL BE WHERE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE OCCURRING. DEVELOPMENT STARTED AROUND 16Z...NOON...AND HAS SINCE CONTINUED TO SPREAD IN COVERAGE THIS AFTERNOON...BUT FOR THE MOST PART STILL IS ISOLATED. UNDER THE HEAVIER SHOWERS AND STORMS EXPECT BRIEF...LOCALIZED IFR/MVFR CONDITIONS. WHILE A SURFACE COLD HAS PASSED TO OUR SOUTH...THE FRONT AROUND 850 MB WILL LINGER OVER THE REGION INTO SUNDAY. THIS WILL MEAN A CONTINUED CHANCE OF SCATTERED SHOWERS AND STORMS. WITH THE BOUNARY LAYER FRONT TO OUR SOUTH...WE ARE EXPECTING LOW LEVEL WINDS TO CONTINUE VEERING TO THE NORTHEAST TONIGHT. WITH LINGERING MOISTURE...ANTICIPATE LOW END VFR CEILING TO DEVELOP ACROSS MUCH OF THE AREA OVERNIGHT. THERE COULD BE AREAS WITH MVFR CIGS...BUT HAVE NOT INCLUDED THAT POSSIBILITY AT THIS POINT IN THE TAFS. ALSO ANTICIPATE THE DEVELOPMENT OF MVFR LIGHT FOG ACROSS ANY AREAS TODAY THAT RAIN. ANY SUB-VFR VSBYS SHOULD IMPROVE TO VFR BY 15Z...11 AM...ON SUNDAY. THE PROXIMITY OF THE 850 MB FRONT WILL HELP MAINTAIN ISOLATED TO SCATTERED SHOWERS AND A FEW STORMS ACROSS THE AREA TONIGHT INTO EARLY SUNDAY. THANKS TO A STALLED 850 MB FRONT...BKN-OVC LOW END VFR CIGS AND LOCALIZED MVFR CIGS WILL CONTINUE SUNDAY AFTERNOON INTO SUNDAY NIGHT ALONG WITH ISOLATED TO SCATTERED SHOWERS AND STORMS. MAINLY VFR CONDITIONS WILL EXIST MONDAY THROUGH WEDNESDAY AS HIGH PRESSURE RETURNS TO THE AREA. LATE NIGHT MVFR VALLEY FOG WILL BE POSSIBLE...ESPECIALLY IN THOSE AREAS THAT RECEIVED SIGNIFICANT RAIN SATURDAY THROUGH SUNDAY. ON THURSDAY...A COLD FRONT WILL HEAD SOUTH THROUGH THE AREA. ANTICIAPTE LOCALIZED MVFR CONDITIONS WITH ISOLATED TO SCATTERED SHOWERS AND STORMS. && .CLIMATE... RECORD MAXIMUM LOW TEMPERATURE RECORDS MAY BE SET TODAY. THREE LOCATIONS HAVE THE POTENTIAL OF DOING SO...ROANOKE AND BLACKSBURG VA AND BLUEFIELD WV. SATURDAY RECORDS: ROANOKE.....74 SET IN 2002 BLACKSBURG...68 SET IN 2005 BLUEFIELD....69 SET IN 2004 IF THE TEMPERATURE DOES NOT FALL BELOW THESE RECORD TEMPERATURES BEFORE MIDNIGHT STANDARD TIME TONIGHT...NEW RECORDS WILL BE ESTABLISHED. SO FAR TODAY...THE LOW TEMPERATURES HAVE BEEN 75 AT ROANOKE...71 AT BLACKSBURG...AND 71 AT BLUEFIELD. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...PH LONG TERM...PH AVIATION...DS CLIMATE...
Hazardous weather outlook, Jul 30, 3:59 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 359 PM EDT SAT JUL 30 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-312000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 359 PM EDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE AS WE HEAD INTO THIS EVENING AS A FRONTAL BOUNDARY STALLS OVER THE REGION. THE MAIN THREATS FROM THESE STORMS WILL BE VERY HEAVY RAIN AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 30, 3:27 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT SAT JUL 30 2011
VAZ024-302000-
ROCKBRIDGE VA-
327 PM EDT SAT JUL 30 2011
...A STRONG THUNDERSTORM WILL AFFECT ROCKBRIDGE COUNTY...
AT 323 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
COLLIERSTOWN...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR NATURAL BRIDGE AROUND 400 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3777 7928 3774 7930 3761 7943 3762 7944
3761 7946 3759 7945 3754 7950 3768 7967
3773 7969 3781 7965 3783 7962 3788 7960
SKSpecial weather statement, Jul 30, 3:32 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT SAT JUL 30 2011
VAZ022-033-302030-
FRANKLIN VA-ROANOKE VA-
332 PM EDT SAT JUL 30 2011
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN AND ROANOKE COUNTIES...
AT 327 PM EDT...A STRONG THUNDERSTORM WAS DEVELOPING OVER ROANOKE...
MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL MAY BE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ROANOKE MOUNTAIN AROUND 340 PM AND BOONES
MILL AROUND 405 PM IF IT HOLDS TOGETHER.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3737 7997 3730 7985 3726 7985 3721 7984
3723 7982 3720 7980 3706 8001 3714 8017
SKLocal storm report, Jul 30, 3:36 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
336 PM EDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 3 S NATURAL WELL 37.87N 79.98W
07/30/2011 E1.00 INCH ALLEGHANY VA PUBLIC
HAIL SLIGHTLY LARGER THAN QUARTERS FELL AT CLIFFVIEW
DRIVE.
&&
HYSELLLocal storm report, Jul 30, 4:01 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 PM EDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 SSW ROANOKE 37.23N 79.99W
07/30/2011 ROANOKE VA PUBLIC
3 TREES DOWN ON HOME AND POWER LINES
&&
EHSpecial weather statement, Jul 30, 4:10 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 410 PM EDT SAT JUL 30 2011 VAZ033-302045- FRANKLIN VA- 410 PM EDT SAT JUL 30 2011 ...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY... AT 406 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF FERRUM...MOVING SOUTHEAST AT 5 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR FERRUM AROUND 445 PM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. LAT...LON 3695 7981 3681 8001 3699 8011 3709 7998 SK
Special weather statement, Jul 30, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT SAT JUL 30 2011
VAZ034-035-045-302115-
AMHERST VA-BEDFORD VA-CAMPBELL VA-
412 PM EDT SAT JUL 30 2011
...A STRONG THUNDERSTORM WILL AFFECT AMHERST...BEDFORD AND CAMPBELL
COUNTIES...
AT 410 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF FORKS OF BUFFALO...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR PLEASANT VIEW AROUND 420 PM...COLEMAN FALLS
AROUND 445 PM...NAOLA AROUND 450 PM AND ELON AROUND 515 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3779 7920 3779 7918 3761 7893 3736 7918
3755 7946 3756 7944 3758 7944 3765 7938
3767 7934 3771 7931 3781 7923
SKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:35 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 26 min |
| Jul 30, 2:44 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, City of Covington | 46 min |
| Jul 30, 3:27 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 33 min |
| Jul 30, 3:32 PM EDT | Special Weather Statement | RNK | City of Roanoke | 58 min |
| Jul 30, 3:38 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Roanoke, City of Roanoke | 36 min |
| Jul 30, 4:10 PM EDT | Special Weather Statement | RNK | Franklin | 35 min |
| Jul 30, 4:17 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, City of Lynchburg | 43 min |
| Jul 30, 4:49 PM EDT | Special Weather Statement | RNK | Franklin | 41 min |
| Jul 30, 5:10 PM EDT | Special Weather Statement | RNK | Floyd | 50 min |
| Jul 30, 5:11 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Halifax, Pittsylvania | 49 min |
| Jul 30, 5:27 PM EDT | Special Weather Statement | RNK | Buckingham | 48 min |
| Jul 30, 5:36 PM EDT | Special Weather Statement | RNK | Giles | 39 min |
| Jul 30, 5:59 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte | 61 min |
| Jul 30, 6:15 PM EDT | Special Weather Statement | RNK | Giles, Roanoke | 45 min |
| Jul 30, 6:23 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 37 min |
| Jul 30, 6:38 PM EDT | Flash Flood Warning | RNK | Appomattox, Campbell, Charlotte | 111 min |
| Jul 30, 6:44 PM EDT | Special Weather Statement | RNK | Wythe | 31 min |
| Jul 30, 7:13 PM EDT | Special Weather Statement | RNK | Halifax | 32 min |
| Jul 30, 7:46 PM EDT | Special Weather Statement | RNK | Halifax | 14 min |
| Jul 30, 5:48 PM EDT | Special Weather Statement | RNK | Alleghany | 27 min |
| Jul 30, 7:08 PM EDT | Special Weather Statement | RNK | Watauga | 52 min |
| Jul 30, 7:21 PM EDT | Flash Flood Warning | RNK | Watauga | 109 min |
Nearby
Special Weather Statements in Virginia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.